Turn on thread page Beta
    • Thread Starter
    Offline

    1
    ReputationRep:
    I was just wondering if anyone had any ideas about what i could do to help ease the pain, other than loading myself with ibuprofen every day, as my doctor so helpfully suggested, as apparantly physio wouldn't work and he says nothing's broken (not that i thought it was).

    Basically, at the end of July i went trampolining, did a somersault and just missed landing it properly and landed on my neck and heard a horrible crack. Since then I've had really bad neck ache at the back of my neck leading to the top centre of my back. Now i can only tilt my head back to a certain extent without it hurting loads, and the same forwards, as in before i could touch my chin to my chest, but now i can't without it really hurting.

    So anyways, i was just wondering if anyone has tried anything like acupuncture or something for a similar problem and had good results? As i said my doctor was no help at all.

    Thanks
    Offline

    1
    ReputationRep:
    Try a soft mattress. It has now apparently immerged that they are more beneficial than the traditional 'hard mattress' cure for bad backs, which is really not good for an injured back as the weight is not dispersed evenly. I hurt my back and suddenly found that my average mattress was now torturing my back, and it eased when I got a soft mattress. If possible, get one of those special foam ones that mould to your back.

    For a few months you should take better care- ensure your back is well supported with a padded upright chair when sitting, try not to slouch, don't carry heavy things as this can put a strain on the neck with the 'pull' of a bag, never mind the actual weight of something.

    You could try chiropractors. They manipulate the bones back into shape and take x-rays to look at misalignment. I'm no doctor but it could be worth having private physio as he may have meant that it was, to be crude, not worth the NHS paying for you to have it as your back may not be bad enough for their criteria, but it doesn't mean that physio can't help you, if you see what i mean. Get your parents to pay for some sessions (£35 ish each) if neccessary, but I would try all you can.
    Offline

    12
    ReputationRep:
    Seems to me that your trampolining incident obviously has caused some sort of damage - maybe not to your spine, but definitely to your muscles/soft tissues. Covering up the pain with drugs/accupuncture isn't going to help in the long-term. I'd say you need some sort of physio - even if it's just to help mobilise the muscles.
    Go back to your doc -or see a different one - and insist that you be referred to a physio.

    Hope you get it sorted soon.
    Offline

    2
    ReputationRep:
    (Original post by Laura Lou)
    Seems to me that your trampolining incident obviously has caused some sort of damage - maybe not to your spine, but definitely to your muscles/soft tissues. Covering up the pain with drugs/accupuncture isn't going to help in the long-term. I'd say you need some sort of physio - even if it's just to help mobilise the muscles.
    Go back to your doc -or see a different one - and insist that you be referred to a physio.

    Hope you get it sorted soon.
    or check with your local outpatient physio department as some are now accepting self referrals......
    • Thread Starter
    Offline

    1
    ReputationRep:
    thanks very much for the advice, i'll definitely look into the physio thing, i just wasn't sure whether it seemed as though i would be making a fuss over nothing seeing as my doctor wouldn't recommend me, but i don't agree with just taking ibuprofen etc to cover up the pain. cheers again!
    Offline

    1
    ReputationRep:
    It does sound as if serious damage might have been caused. How about having a doc who does chiro or better even osteopathy (or an osteopath) look at it. It is not normal for such a lesion to last so long. Simply spoken (in non medical terms): something could be blocked thus causing an impairment of movement with consecutive muscle dsybalance resulting in pain
    .
    Do get to a specialist of some kind before it gets really chronic. Pain is there to tell you something isn't right. Somtimes covering it up (with Ibuprofen) can help the cure, but obviously not in this case. Taking Ibuprofen for a long time is not good. Apart from other things it can cause stomach ulcers and problems with your kidney (rare in young people)
    Offline

    15
    ReputationRep:
    ooh, i have the best drug ever for this kind of thing. i got it prescribed to me, but it's called Dicloflex tablets- and within days it worked really well. i'd suggest it to your doctor or something.
    Offline

    1
    ReputationRep:
    (Original post by Rich_1089)
    ooh, i have the best drug ever for this kind of thing. i got it prescribed to me, but it's called Dicloflex tablets- and within days it worked really well. i'd suggest it to your doctor or something.
    Not a good idea. Ibuprofen and Diclofenac (the stuff in your drug) are the same class of substance= NSAR (non steroid anti rheumatic) as they are called in Germany. I believe they are called NSAI in the UK (non steroid anti inflammatory).
    Anyway the sideeffects are similar.

    Edit: if you have "pulled a muscle" or something like that, taking one of the above mentioned drugs for a few days is ok. But not in the case the Op is telling. Anyway never take these drugs for more than 1-2 days without protecting your stomach, i.e. combining them with Ranitidin or Omeprazol for example. Otherwise you might just land in the gastroenteroloy ward.
    Offline

    15
    ReputationRep:
    (Original post by Leisure17)
    Not a good idea. Ibuprofen and Diclofenac (the stuff in your drug) are the same class of substance= NSAR (non steroid anti rheumatic) as they are called in Germany. I believe they are called NSAI in the UK (non steroid anti inflammatory).
    Anyway the sideeffects are similar.
    but i was having ibuprofen as well, and it didn't work, so i got this instead. and it did.
    Offline

    1
    ReputationRep:
    That may be so, but still if you read carefully about what the OP is saying, the person is not only in pain, but also has an impairment of movement. That could mean that apart from "hard muscles" something else might be the reason.

    And still. NASR are not to be consumed as sweets, even if they are handed out like sweets by many GPs. Read the instruction leaflet provided with the pills thoroughly...
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: October 11, 2006
Poll
Black Friday: Yay or Nay?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.